MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM; SCREW, FIXATION, BONE
Model Number 657318S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "[event details] when the clavicle hook plate was operated, the locking screw did not lock in the locking hole.Plate used: 628535s.Location of defective lock: front side of the plate's most distal hole occurrence status: insert 3 screws after setting the plate ((1) elliptical hole: non-locking, (2) round hole next to the ellipse distal side: rocking, (4) far-most rear circular hole: rocking) a phenomenon that the locking screw does not lock when the locking screw is inserted 18mm into the 4th most distal locking hole set it there and insert the locking screw into the most recent hole (lock without any problem).I tried the following for holes that did not lock again check the drilling direction ¿ no problem (the guide sleeve was within the swing range) confirmation of plate lip and screw head ¿ no interstitial tissue such as soft tissue can be confirmed on the lip.As far as i could see the screw head, it seemed to be no problem.Change the drill direction and insert another locking screw 16 mm again, but it does not lock.Finally, at the discretion of dr., it ends without inserting a screw into the hole." "the plate is currently inside the patient's body [.]." additional information from sales rep: i don't know when it happened, but i think that the lip of the plate has broken.There was nothing wrong with dr's movements during drilling and insertion, and he did the same as in the other holes, so the cause is unknown.For patients, it has been confirmed that there is no problem with immobility by confirming the range of motion after immobilization, and it is considered that there is currently no health hazard or adverse event.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the devices were inspected under a microscope.The threads of the locking mechanism below the screw heads saw a plastic deformation (to various extend) both screws which could explain the loss of the angular locking ability.A straight locking of the screws on the plate could however be performed.Based on investigation, the root cause was most probably user related.The failure was caused by inadequate use of the screw during insertion.Based on available information, no further action is required at this time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
As reported: "[event details] when the clavicle hook plate was operated, the locking screw did not lock in the locking hole.Plate used: 628535s location of defective lock: front side of the plate's most distal hole occurrence status: - insert 3 screws after setting the plate ((1) elliptical hole: non-locking, (2) round hole next to the ellipse distal side: rocking, (4) far-most rear circular hole: rocking) - a phenomenon that the locking screw does not lock when the locking screw is inserted 18mm into the 4th most distal locking hole - set it there and insert the locking screw into the most recent hole (lock without any problem) - i tried the following for holes that did not lock again - check the drilling direction ¿ no problem (the guide sleeve was within the swing range) - confirmation of plate lip and screw head ¿ no interstitial tissue such as soft tissue can be confirmed on the lip.As far as i could see the screw head, it seemed to be no problem.- change the drill direction and insert another locking screw 16 mm again, but it does not lock - finally, at the discretion of dr., it ends without inserting a screw into the hole." "the plate is currently inside the patient's body [.]." additional information from sales rep: - i don't know when it happened, but i think that the lip of the plate has broken.- there was nothing wrong with dr's movements during drilling and insertion, and he did the same as in the other holes, so the cause is unknown.- for patients, it has been confirmed that there is no problem with immobility by confirming the range of motion after immobilization, and it is considered that there is currently no health hazard or adverse event.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10597565
Report Number0008031020-2020-02277
Device Sequence Number373095
Product Code HWC
UDI-Device Identifier07613327086904
UDI-Public07613327086904
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number657318S
Device Catalogue Number657318S
Device Lot NumberD43067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1